Chief Davis Alerts Community After Six Overdoses This Morning
Mason Police District – Detectives from our Organized Crime and Narcotics Division and Major Crimes Bureau continue to investigate after six people overdosed early this morning in the Falls Church section of Fairfax County. Officers responded just after 3 a.m. to an apartment in the 5500 block of Seminary Road after a family member found several individuals unresponsive. When officers arrived, they discovered one woman unconscious on the sidewalk and immediately rendered aid. As additional officers arrived, four men and a woman were found unconscious inside the apartment. Officers and Fire and Rescue personnel administered Narcan to all six individuals. All six adults, ranging from 23 to 35 years of age, were taken to local hospitals for further treatment and four remain hospitalized.
Preliminarily, detectives determined the victims were at an establishment earlier in the evening and returned to the apartment where they ingested an unknown narcotic. Detectives discovered a white powdery substance at the scene. The recovered narcotics will be sent to the Virginia Department of Forensic Science for further analysis.
- There have been 55 fatal overdoses this year in Fairfax County through Sept. 19.
- There have been 201 non-fatal overdoses year-to-date through Sept. 19
- Fairfax County police responded to 239 overdoses last year – 80 of which were fatal.
Since the rise of opioid use in late 2014, we have partnered with a number of local offices and organizations to educate members of our community on the dangers of opioid use and the resources available within our community to combat this growing concern. The outreach includes students, nurses, Parent Teacher Associations, Rotary Clubs, Community Advisory Committees and more.
In addition to general outreach and education on opioid use, some groups also offer free Narcan training. Narcan is a medicine that can reverse an overdose when used quickly and correctly. It is available without a prescription at local pharmacy stores in Virginia. Free training on how to use Narcan is available through the Fairfax-Falls Church Community Services Board (CSB). Please visit https://www.fairfaxcounty.gov/csb/revive/ for upcoming training dates and information. This training is open to everyone.
If you feel you may have overdosed or are concerned someone around you has, please call 9-1-1 immediately. Fairfax County Fire and Rescue personnel carry Narcan and are trained in its use.
Symptoms of opioid overdose include some of the following:
- Loss of consciousness
- Pinpoint pupils
- Snore-like gurgling sounds
- Breathing is low, shallow or erratic
- Bluish purple, or ashen skin color
- Nausea or vomiting
- Fingernails turn blue or close to black
Our officers and detectives are working diligently to reduce the number of deaths caused by opioids. Help is available 24 hours a day. If you or someone you know needs help to overcome drug dependence, please call the Community Services Board at Merrifield Center at 703-573-5679 to help find appropriate treatment and recovery services. Walk-ins are also welcome Monday through Friday from 9 a.m. to 5 p.m.
For ongoing updates, please read our blog and follow us on Twitter, Facebook and Instagram at @FairfaxCountyPD.